Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 10, NWS St. Louis, MO

May 11, 2004Saint Francois County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2004, 6:08 PM CDT for Saint Francois County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2004, 6:08 PM CDT (23:08 UTC)
Expired
May 11, 2004, 7:00 PM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Saint Francois County, MO

The radar

The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2004-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2004-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WUUS53 KLSX 112308
SVRLSX
MOC187-120000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
608 PM CDT TUE MAY 11 2004

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI

* UNTIL 700 PM CDT

* AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FARMINGTON...MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FARMINGTON
  PARK HILLS
  LEADWOOD
  DESLOGE
  BONNE TERRE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3800 9063 3800 9052 3804 9042 3798 9033
          3788 9047 3777 9034 3765 9034 3765 9056

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:30 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, May 11, 1:30 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
130 PM CDT TUE MAY 11 2004

.DISCUSSION...
HEAT OF THE DAY HAS HELP FOR FEW TSHWERS TO DEVELOP ACRS THE
SOUTH PTN OF CWA. ETA AND AVN CRS SECTION SHOWERS NO LIFT...
BUT MSAS SHOW AROUND -7 LI IN AND AROUND STL AND SOUTH.
SCT TSTM WILL CONTINUE THRU THE AFTN AND EARLY EVE. KP 20%
CHC FOR TNGT FCST...MOISTER IS AVAIBLE BUT THERE IS LITTLE LIFT.
I COULD SEE FEW SCT SHOWERS.

WED AND WEDNGHT WX...LOOKS A CORBON COPY OF TODAY AND TONIGHT.

THURSDAY THROUGH FRIDAY...FINALLY A CDFNT WILL CROSS MO THURSDAY
NIGHT AND EARLY FRIDAY. LOOKS LIKE SOME ACTIVE WX ON THURSDAY NIGHT
AND EARLY FRIDAY ACRS OUR CWA...WE SHOULD BE ON THE ALERT FOR SEVERE
WX ACRS THE AREA. INCREASE POPS FOR THURSDAY THROUGH FRIDAY.  LIS
AND K-INDX AHEAD OF THE FRONT LOOKS VERY IMPRESSIVE...WHILE INCREASE
TO ABOVE 10 DURING THE DAY ON FRIDAY.

DRY WX PTN AFTR FRIDAY...A MILD WEEKEND IS ON TAP WITH HIGHS IN
70S AND LOWS IN THE 50S.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.

EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX.  THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 11, 3:30 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT TUE MAY 11 2004

ILZ058>060-095>100-MOZ018-019-026-027-034>036-041-042-047>052-
059>064-121200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-
GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-
MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES-ST LOUIS-ST LOUIS CITY-WARREN-
330 PM CDT TUE MAY 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL REMAIN IN THE FORECAST FROM WEDNESDAY THROUGH
FRIDAY NIGHT.  THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON
WEDNESDAY NIGHT NORTHWEST OF A COLUMBIA TO QUINCY LINE AS A COLD
FRONT CURRENTLY OVER THE PLAINS STATES MOVES INTO NORTHWEST MISSOURI.

THE COLD FRONT WILL WAIT UNTIL LATER IN THE WEEK TO MOVE THROUGH
MISSOURI AND ILLINOIS.  SOME OF THE STORMS ON THURSDAY NIGHT AND
FRIDAY COULD BE QUITE STRONG WITH LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-121200-
BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MADISON-
MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS-
STE GENEVIEVE-WASHINGTON-WASHINGTON IL-
330 PM CDT TUE MAY 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL REMAIN IN THE FORECAST FROM WEDNESDAY THROUGH
SATURDAY.  A COLD FRONT CURRENTLY OVER THE PLAINS STATES WILL WAIT
UNTIL LATER IN THE WEEK TO MOVE THROUGH MISSOURI AND ILLINOIS.  SOME
OF THE STORMS ON FRIDAY COULD BE QUITE STRONG WITH LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

BRITT

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.